# SDR 98ZZZX1661

- Difficulty date: April 3, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N38CJ
- Make and model: Cessna 402C
- Aircraft serial: 402C0023
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Valve
- Part number: C1650060107
- Condition: Leaking
- Location: Wastegate
- Part time: 682 hours
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

DURING FLIGHT AT 10,000 MSL, PILOT NOTICED THAT OIL PRESSURE ON RIGHT ENGINE WAS DROPPING SLOWLY AND OIL TEMP WAS RISING SLOWLY FOLLOWED SHORTLY BY A COMPLETE LOSS OF MANIFOLD PRESSURE.  THE PILOT TOOK PRECAUTIONARY MEASURES AND SHUT DOWN ENGINE.  HE CONTINUED ON AND MADE AN UNEVENTFUL SINGLE ENGINE LANDING.  MAINTENANCE PERSONNEL FOUND THE WASTEGATE ACTUATOR FAILED AND ALL THE ENGINE OIL WAS DUMPED.  INSPECTION REVEALED THE SEAL INSIDE THE ACTUATOR WAS BAD.  AN OVERHAUL OF THE COMPLETE ASSY REPAIRED THE PROBLEMS.  NO KNOWN CAUSE FOR SEAL FAILURE.
